Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 148, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 11, 2000, 2:08 AM EDT for Woodford County, Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2000, 2:08 AM EDT (06:08 UTC)
- Expired
- Jul 11, 2000, 2:45 AM EDT
- In force
- 37 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Woodford County, KY
The radar
The Louisville radar (KLVX), 105 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1714 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 110610 SVRSDF KYC239-110645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 208 AM EDT TUE JUL 11 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WOODFORD COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 245 AM EDT * AT 206 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MILLVILLE...OR ABOUT 21 MILES WEST OF LEXINGTON...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MIDWAY AROUND 215 AM EDT VERSAILLES AROUND 225 AM EDT NONESUCH AROUND 245 AM EDT THIS STORM IS PRODUCING INTENSE LIGHTNING WITH NUMEROUS STROKES STRIKING THE GROUND. DAMAGING WINDS IN EXCESS OF 55 MPH ARE ALSO EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. INTENSE LIGHTNING WILL OCCUR WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. MOVE INSIDE IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE STORM APPROACHES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. SCHOLZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:00 PM EDT, 11 hours 8 minutes earlier.
Area forecast discussion, Jul 10, 3:00 PM EDT, 11 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT MON JUL 10 2000 MN CONCERN THIS FCST PRD IS AMT OF PRECIP ASSCTD WITH MCC AND FNTL BNDRY XPCTD ACRS KY TNGT. AT 18Z DECAYING MCC DROPG S FROM GRT LKS/UPR MS VLY. AIRMS OVR KY REMAINS UNSTBL WITH DWPTS IN/ARND 70 AND TEMPS NEARG 90. KY IN COLL AREA BTWN HI PRES N AND S AND LO PRES E AND W. NW FLW PERSISTS ALFT. MDLS INDCT BST UPR AIR SPRT MOVS N OF CWA...BUT MOIST/INSTBLY CONVERGE ON NCNTRL KY BY 06Z. PRECIPITABLE WTR VALUES AOA 2IN AND QPF/XCSV RNFL INDCT SOME PTNTL FOR FF. FFG AOA 3IN OVR CWA AND SEEMS WORST CASE SCENERIO WOULD PRODUCE 1-2 INCH AMTS OVRNGT. WILL CONT MNTN OF HVY RN IN OVRNGT FCST BUT SEE NO NEED FOR FFA ATTM. SBSTNL MOIST RMS OVR CWA THRU REMAINDER OF FCST PRD ALTHO UPR AIR SPRT REMAINS WK. SFC FNT BECOME VRY DIFFUSE BUT DWPTS REMAIN CLOSE TO 70 AND INSTBLTY HI. WILL CONT CHC SHWRS/TSTMS THRU REST OF FCST PRD DUE TO UNCERTAINTY OF FNTL PSN. GUID TEMPS HAVE COME MORE IN LINE WITH HIER CHC PRECIP AND CAN LKLY USE A COMB THRU FCST PRD. .SDF...NONE RNK
In the hours before
Local storm report, Jul 10, 11:28 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1128 PM EDT MON JUL 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1128 PM MILLERSBURG KY WIND DAMAGE
07/10/00 BOURBON TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 10, 11:37 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1137 PM EDT MON JUL 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 PM FRANKFORT KY WIND DAMAGE
07/10/00 FRANKLIN POWER LINES AND TREES
DOWN FROM WIND. MANY
TREES ALSO STRUCK BY
LIGHTNING.Local storm report, Jul 10, 11:41 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1141 PM EDT MON JUL 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1135 PM LEXINGTON KY WIND DAMAGE
07/10/00 FAYETTE TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Jul 10, 11:51 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1151 PM EDT MON JUL 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 PM VERSAILLES KY WIND DAMAGE
07/10/00 WOODFORD TREES AND POWER LINES
DOWN. FROM BOTH WIND
AND LIGHTNING DAMAGE.Local storm report, Jul 11, 12:13 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1213 AM EDT TUE JUL 11 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 PM WINCHESTER KY WIND DAMAGE
07/10/00 CLARK 3 TREES DOWN. 1 LARGE
OAK TREE DOWN ONTO
POWER LINES. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.Local storm report, Jul 11, 12:19 AM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1219 AM EDT TUE JUL 11 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1205 AM KEENE KY WIND DAMAGE
07/11/00 JESSAMINE TREES DOWN.. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 11:15 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Fayette | 30 min |
| Jul 10, 11:16 PM EDT | Severe Thunderstorm Warning | LMK | Franklin | 19 min |
| Jul 10, 11:31 PM EDT | Severe Thunderstorm Warning | LMK | Woodford | 29 min |
| Jul 10, 11:31 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 29 min |
| Jul 10, 11:48 PM EDT | Severe Thunderstorm Warning | LMK | Jessamine | 27 min |
| Jul 10, 11:59 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 31 min |
| Jul 11, 12:12 AM EDT | Severe Thunderstorm Warning | LMK | Garrard | 33 min |
| Jul 11, 6:36 PM EDT | Severe Thunderstorm Warning | LMK | Adair | 24 min |
| Jul 11, 7:07 PM EDT | Severe Thunderstorm Warning | LMK | Butler | 38 min |
| Jul 11, 7:26 PM EDT | Severe Thunderstorm Warning | LMK | Clinton | 34 min |
| Jul 11, 7:31 PM EDT | Severe Thunderstorm Warning | LMK | Warren | 44 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.